Karoubi's relative Chern character and Beilinson's regulator
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 45 (2012) no. 4, pp. 601-636.

We construct a variant of Karoubi’s relative Chern character for smooth varieties over 𝐂 and prove a comparison result with Beilinson’s regulator with values in Deligne-Beilinson cohomology. As a corollary we obtain a new proof of Burgos’ Theorem that for number fields Borel’s regulator is twice Beilinson’s regulator.

Nous construisons une variante du caractère de Chern relatif de Karoubi pour les variétés lisses sur 𝐂 et prouvons un résultat de comparaison avec le régulateur de Beilinson à valeurs dans la cohomologie de Deligne-Beilinson. En corollaire, nous obtenons une nouvelle preuve du théorème de Burgos que, pour un corps de nombres, le régulateur de Beilinson est deux fois le régulateur de Borel.

DOI: 10.24033/asens.2174
Classification: 19F27, 19D55, 14F43, 19E20, 19L10, 55R40, 57R20
Keywords: regulator, relative Chern character, secondary characteristic class, Borel regulator
Mot clés : régulateur, caractère de Chern relatif, classe caractéristique secondaire, régulateur de Borel
@article{ASENS_2012_4_45_4_601_0,
     author = {Tamme, Georg},
     title = {Karoubi's relative {Chern} character and {Beilinson's} regulator},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     pages = {601--636},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 45},
     number = {4},
     year = {2012},
     doi = {10.24033/asens.2174},
     mrnumber = {3059242},
     zbl = {1266.19004},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/asens.2174/}
}
TY  - JOUR
AU  - Tamme, Georg
TI  - Karoubi's relative Chern character and Beilinson's regulator
JO  - Annales scientifiques de l'École Normale Supérieure
PY  - 2012
SP  - 601
EP  - 636
VL  - 45
IS  - 4
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/asens.2174/
DO  - 10.24033/asens.2174
LA  - en
ID  - ASENS_2012_4_45_4_601_0
ER  - 
%0 Journal Article
%A Tamme, Georg
%T Karoubi's relative Chern character and Beilinson's regulator
%J Annales scientifiques de l'École Normale Supérieure
%D 2012
%P 601-636
%V 45
%N 4
%I Société mathématique de France
%U http://archive.numdam.org/articles/10.24033/asens.2174/
%R 10.24033/asens.2174
%G en
%F ASENS_2012_4_45_4_601_0
Tamme, Georg. Karoubi's relative Chern character and Beilinson's regulator. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 45 (2012) no. 4, pp. 601-636. doi : 10.24033/asens.2174. http://archive.numdam.org/articles/10.24033/asens.2174/

[1] A. A. Beĭlinson, Higher regulators and values of L-functions, in Current problems in mathematics, Vol. 24, Itogi Nauki i Tekhniki, Akad. Nauk SSSR Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., 1984, 181-238. | MR | Zbl

[2] A. J. Berrick, An approach to algebraic K-theory, Research Notes in Math. 56, Pitman (Advanced Publishing Program), 1982. | MR | Zbl

[3] A. Borel, Stable real cohomology of arithmetic groups, Ann. Sci. École Norm. Sup. 7 (1974), 235-272. | EuDML | Numdam | MR | Zbl

[4] A. Borel, Cohomologie de SL n et valeurs de fonctions zeta aux points entiers, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 4 (1977), 613-636. | EuDML | Numdam | MR | Zbl

[5] A. K. Bousfield & D. M. Kan, Homotopy limits, completions and localizations, Lecture Notes in Math. 304, Springer, 1972. | MR | Zbl

[6] J. I. Burgos Gil, The regulators of Beilinson and Borel, CRM Monograph Series 15, Amer. Math. Soc., 2002. | MR | Zbl

[7] B. C. Carlson, Special functions of applied mathematics, Academic Press, 1977. | MR | Zbl

[8] P. Deligne, Théorie de Hodge. II, Publ. Math. I.H.É.S. 40 (1971), 5-57. | EuDML | Numdam | MR | Zbl

[9] P. Deligne, Théorie de Hodge. III, Publ. Math. I.H.É.S. 44 (1974), 5-77. | EuDML | Numdam | MR | Zbl

[10] J. L. Dupont, Simplicial de Rham cohomology and characteristic classes of flat bundles, Topology 15 (1976), 233-245. | MR | Zbl

[11] J. L. Dupont, Curvature and characteristic classes, Lecture Notes in Math. 640, Springer, 1978. | MR | Zbl

[12] J. L. Dupont, R. Hain & S. Zucker, Regulators and characteristic classes of flat bundles, in The arithmetic and geometry of algebraic cycles (Banff, AB, 1998), CRM Proc. Lecture Notes 24, Amer. Math. Soc., 2000, 47-92. | MR | Zbl

[13] H. Esnault & E. Viehweg, Deligne-Beĭlinson cohomology 1988, 43-91. | MR | Zbl

[14] E. M. Friedlander, Étale homotopy of simplicial schemes, Annals of Math. Studies 104, Princeton Univ. Press, 1982. | MR | Zbl

[15] S. M. Gersten, Higher K-theory of rings, in Algebraic K-theory, I: Higher K-theories (Proc. Conf. Seattle Res. Center, Battelle Memorial Inst., 1972), Lecture Notes in Math. 341, Springer, 1973, 3-42. | MR | Zbl

[16] H. Gillet, Riemann-Roch theorems for higher algebraic K-theory, Adv. in Math. 40 (1981), 203-289. | MR | Zbl

[17] H. Gillet, Universal cycle classes, Compositio Math. 49 (1983), 3-49. | Numdam | MR | Zbl

[18] H. Gillet, On the K-theory of surfaces with multiple curves and a conjecture of Bloch, Duke Math. J. 51 (1984), 195-233. | MR | Zbl

[19] H. Gillet, Comparing algebraic and topological K-theory, in Higher algebraic K-theory: an overview, Lecture Notes in Math. 1491, Springer, 1992, 55-99. | MR

[20] P. Griffiths & J. Harris, Principles of algebraic geometry, Wiley-Interscience, 1978. | MR | Zbl

[21] A. Grothendieck, La théorie des classes de Chern, Bull. Soc. Math. France 86 (1958), 137-154. | Numdam | MR | Zbl

[22] N. Hamida, Description explicite du régulateur de Borel, C. R. Acad. Sci. Paris Sér. I Math. 330 (2000), 169-172. | MR | Zbl

[23] A. Hatcher, Algebraic topology, Cambridge Univ. Press, 2002. | MR | Zbl

[24] G. Hochschild & G. D. Mostow, Cohomology of Lie groups, Illinois J. Math. 6 (1962), 367-401. | MR | Zbl

[25] M. Karoubi, Connexions, courbures et classes caractéristiques en K-théorie algébrique, in Current trends in algebraic topology, Part 1 (London, Ont., 1981), CMS Conf. Proc. 2, Amer. Math. Soc., 1982, 19-27. | MR | Zbl

[26] M. Karoubi, Homologie cyclique et régulateurs en K-théorie algébrique, C. R. Acad. Sci. Paris Sér. I Math. 297 (1983), 557-560. | MR | Zbl

[27] M. Karoubi, Homologie cyclique et K-théorie, Astérisque 149 (1987), 1-147. | Numdam | MR | Zbl

[28] M. Karoubi, Théorie générale des classes caractéristiques secondaires, K-Theory 4 (1990), 55-87. | MR | Zbl

[29] M. Karoubi, Sur la K-théorie multiplicative, in Cyclic cohomology and noncommutative geometry (Waterloo, ON, 1995), Fields Inst. Commun. 17, Amer. Math. Soc., 1997, 59-77. | MR | Zbl

[30] J. W. Milnor & J. D. Stasheff, Characteristic classes, Annals of Math. Studies 76, Princeton Univ. Press, 1974. | MR | Zbl

[31] D. Quillen, Higher algebraic K-theory. I, in Algebraic K-theory, I: Higher K-theories (Proc. Conf., Battelle Memorial Inst., Seattle, Wash., 1972), Lecture Notes in Math. 341, Springer, 1973, 85-147. | MR | Zbl

[32] M. Rapoport, Comparison of the regulators of Beĭlinson and of Borel 1988, 169-192. | MR | Zbl

[33] P. Schneider, Introduction to the Beĭlinson conjectures 1988, 1-35. | MR | Zbl

[34] C. Soulé, Régulateurs, Séminaire Bourbaki, vol. 1984/85, exp. no 644, Astérisque 133-134 (1986), 237-253. | Numdam | Zbl

[35] C. Soulé, Connexions et classes caractéristiques de Beilinson 1987), Contemp. Math. 83, Amer. Math. Soc., 1989, 349-376. | MR | Zbl

[36] G. Tamme, The relative Chern character and regulators, Thèse, Universität Regensburg, 2010.

[37] G. Tamme, Comparison of Karoubi’s regulator and the p-adic Borel regulator, J. K-Theory 9 (2012), 579-600. | MR | Zbl

[38] G. Tamme, Karoubi's relative Chern character, the rigid syntomic regulator, and the Bloch-Kato exponential map, preprint arXiv:1111.4109.

[39] U. Tillmann, Relation of the van Est spectral sequence to K-theory and cyclic homology, Illinois J. Math. 37 (1993), 589-608. | MR | Zbl

[40] C. A. Weibel, Homotopy algebraic K-theory, in Algebraic K-theory and algebraic number theory (Honolulu, HI, 1987), Contemp. Math. 83, Amer. Math. Soc., 1989, 461-488. | MR | Zbl

Cited by Sources: